31 posts in this topic
With Anxietyzone gone I'm hoping I can find some constructive feedback from you guys. I have panic disorder with agoraphobia, have been on Prozac, Lexapro and now Zoloft. All three have worked but eventually built tolerance. Would increase dose, achieve remission, poop out, be at max dose and have to switch to a new ssri.
Currently dealing with a semi-breakdown. Can't drive over bridges, avoiding wide open spaces, having intense thoughts that I'm about to go crazy, lose control etc...the usual.
To my question. pdoc instructed me to raise zoloft dose from 100 to 125. I'm hesitant making such large jumps. So yesterday I increased to 112.5mg. I usually experience activation effects, jitters, agitation which I consider a positive sign because it usually means I will feel the anxiolytic effects after a couple weeks. I didn't feel the activation effects yesterday, when I increased my dosage. Should I be concerned ?
I endured neglect / abuse from my biological mother from the ages of 0-4...so yeah, I have issues. One of my biggest is anxiety in relationships. I have an amazing boyfriend who I KNOW I can trust deep down. However, I still have anxiety, panic attacks and turn into a mess when he does something as simple as go out with friends. I know this is so irrational, and I have nothing to worry about (except my irrationality driving him away). I just want to be "normal" and say "bye, have a great time" and just hang out at home, get a hobby, etc. But I find myself sitting here paranoid and anxious as hell. And then I text. And then I ask when he'll be home. And then I ask who he's with ... if you've experienced it, you get it. I'm at a loss of what to do. I've been on a cocktail of meds in the past year and diagnosed with everything from bipolar to borderline, and finally I have a doctor that I think I can trust. He's told me anxiety with a bit of PTSD is my main problem, and has put me on Zoloft starting at 50mg.
I'm looking for anyone who has attachment anxiety on here to let me know if Zoloft has helped at all? And if so, what has -- medication wise and therapy wise?
Hi! I've been taking 50mg of sertraline for around about 6(ish) months now. I was prescribed it for generalised anxiety and depression. It has helped a lot more with my anxiety - more calm, not as panicky as before, no anxiety attacks etc. However, i've noticed that i've become very lethargic. I've had not much energy or motivation & i have neglected basic needs such as hygiene (i sometimes dont shower for like a week or two) & food intake (either i eat too much or nothing at all, usually quick meals or unhealthy stuff). I find it hard to get out of bed & go to college/stay at college. Due to this my attendance is not great. This happens even if i've had a decent nights sleep. My overall mood has either been neutral or negative, like a 5/10 or below. I've noticed I get angry & irritated quicker, to the point where i hurt people without meaning to or break personal objects like my computer mouse, phone, hairbrush. I also relapsed on self harm after going for so long without even thinking about it. I've had more thoughts of suicide, self injury and hurting other people.
Has anyone else had similar experiences or other negative experiences whilst taking sertraline? What should I do? Will i have to stop this medication? I'm pleased I'm not so prone to anxiety attacks, but i would like to stop feeling apathetic & depressed so often...
edit: uh...so i was meant to write another paragraph about more minor effects but i forgot. Since taking sertraline i've also been unable to focus on tasks for too long (small things can be distracting like, oh look at those lights, someone just walked in the room, the computer beeped at me, a friend sneezed, theres a cat outside etc), i have difficulty in understanding people - often asking them to repeat stuff and i forget things more often...
Today is my 28th day on sertraline. I have titrated up to 100 mg. I know these meds can take up to 6 weeks to work. Luvox worked for me with 5 weeks on 150 mg and I think I have been on 200mg as well. It pooped out so my second ssri was Lexapro, which kicked in faster at 3 weeks ( at 10 mg). After 6 years this one pooped out as well.
Last May, when the poop out happened, my general doctor was pushing new therapy and didn't switch me to another ssri, which I did not really like. He did increase Lexapro to 15 mg but after 4 weeks things were still the same and started the therapy and mindfulness classes. Meanwhile I slowly weaned off from the Lexapro, since I saw no use staying on it. I tried some alternative things like NAC, combined it with magnesium, vitamines, omega 3 and ginko biloba...but nothing really worked.
So after 4,5 months of being 100% medication free I asked my general doc for a consultation with a pdoc. The pdoc advised sertraline 100 mg or maybe a little more. A last ssri trial. I am extremely concerned that it won't kickin this week. I just can't imagine it doing anything. I know it is a bit too early to write it off and go on something else but I'd like to hear some opinions.
The pdoc who does the consultations suggested (during the first and only appointment) a switch to clomipramine/Anafranil or augment with Seroquel (PRN dose, though I still don't know how this will help with stuck, unwanted repetitive thoughts) but only if Zoloft doesn't work for me. My general doc will follow this advice but I from everything I gathered there are so much more options...for example Prozac or adding Abilify or even nortriptyline. That pdoc said that more appointments with him arent possible. Which means I have to find another one...which can take weeks :-(
One last thing: the side effects I am having are almost unnoticable. Some RLS in the early morning, slight stomach irritation (1 of 2 times a week) and vivid dreaming. I had more anxiety the first two weeks and that's it...
I think I could go higher in dose without much trouble. But could a higher dose do the trick or do I supposed to feel something already?
Sigh...I just want to get out of this situation...